Alert archive / New Hampshire / Flash Flood Warnings in 2013
Flash Flood Warning 18, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jun 28, 2013, 8:12 PM EDT for Cheshire County, New Hampshire. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 8:12 PM EDT (00:12 UTC)
- Expired
- Jun 28, 2013, 10:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
County Cheshire County, NH
The radar
The Albany radar (KENX), 153 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 8:15 PM EDT | FLASH FLOOD | Alstead, NH | NORTH ROAD CLOSED DUE TO FLOODING |
| Jun 28, 9:08 PM EDT | FLASH FLOOD | Alstead, NH | WALPOLE VALLEY ROAD TO ROUTE 12A CLOSED TO FLOODING |
| Jun 28, 9:30 PM EDT | FLASH FLOOD | Alstead, NH | THAYER BROOK ROAD AT CORBIN ROAD CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 918 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
232
WGUS51 KBOX 290012
FFWBOX
NHC005-290215-
/O.NEW.KBOX.FF.W.0018.130629T0012Z-130629T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
812 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 1015 PM EDT
* AT 808 PM EDT...DOPPLER RADAR INDICATED THAT TORRENTIAL RAINFALL
HAS ALREADY RESULTED IN 4 TO 5 INCHES ACROSS NORTHERN CHESHIRE
COUNTY IN THE PAST COUPLE OF HOURS. WE HAVE RECEIVED NUMEROUS
REPORTS OF VERY SIGNIFICANT FLOODING ACROSS THE TOWNS OF
SURRY...ALSTEAD...WALPOLE AND MARLOW. SEVERAL ROADS ARE CLOSED IN
THIS REGION AS A RESULT OF SIGNIFICANT FLOODING. THERE ALSO WAS A
ROAD WASHOUT REPORTED ON ROUTE 12A IN SURRY.
* ANOTHER THUNDERSTORM OVER WINDHAM COUNTY VERMONT WILL MOVE INTO
THE AREA SHORTLY. THIS MAY RESULT IN AN ADDITIONAL 1 TO 2 INCHES
OF RAIN IN SOME LOCATIONS. THIS IS A VERY DANGEROUS
SITUATION DO NOT DRIVE THROUGH FLOODED ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADWAYS AND OBEY
ROAD CLOSURES. THOSE LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO
HIGHER GROUND IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4313 7218 4313 7209 4309 7209 4301 7243
4302 7246 4305 7247 4308 7244 4316 7245
4316 7243 4313 7243 4313 7237 4316 7237
4315 7233 4316 7233 4318 7216
$$
FRANK2 follow-up statements
726
WGUS71 KBOX 290108
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
908 PM EDT FRI JUN 28 2013
NHC005-290215-
/O.CON.KBOX.FF.W.0018.000000T0000Z-130629T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESHIRE NH-
908 PM EDT FRI JUN 28 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
NORTHERN CHESHIRE COUNTY...
AT 900 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS MOVING ACROSS
SURRY AND APPROACHING MARLOW. THE STORMS WERE MOVING NORTHEAST AT
25 MPH.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING AN ADDITIONAL INCH OF
RAIN...OVER AN AREA THAT HAS ALREADY RECEIVED BETWEEN 3 AND 4 INCHES
OF RAIN. THIS WILL EITHER PROLONG EXISTING FLOODING...OR START NEW
FLOODING IN NORTHERN CHESHIRE COUNTY.
A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. THOSE LIVING ALONG STREAMS AND CREEKS SHOULD
MOVE TO HIGHER GROUND IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
LAT...LON 4313 7218 4313 7209 4309 7209 4301 7243
4302 7246 4305 7247 4308 7244 4316 7245
4316 7243 4313 7243 4313 7237 4316 7237
4315 7233 4316 7233 4318 7216
$$
WTB032
WGUS71 KBOX 290216
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1016 PM EDT FRI JUN 28 2013
NHC005-290224-
/O.EXP.KBOX.FF.W.0018.000000T0000Z-130629T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESHIRE NH-
1016 PM EDT FRI JUN 28 2013
...THE FLASH FLOOD WARNING FOR NORTHERN CHESHIRE COUNTY WILL EXPIRE
AT 1015 PM EDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS EXPECTED TO DIMINISH.
PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 4313 7218 4313 7209 4309 7209 4301 7243
4302 7246 4305 7247 4308 7244 4316 7245
4316 7243 4313 7243 4313 7237 4316 7237
4315 7233 4316 7233 4318 7216
$$
WTBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 7:10 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 28, 7:10 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
710 PM EDT FRI JUN 28 2013
.SYNOPSIS...
WARM AND MUGGY CONDITIONS WILL CONTINUE WITH HIT AND MISS SHOWERS
AND THUNDERSTORMS THROUGH MUCH OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
*** FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY TONIGHT ***
TONIGHT...
SHOWERS AND THUNDERSTORMS OVER SOUTHERN NH/WESTERN AND CENTRAL
MASS MOVING NORTHEAST. THERE HAS BEEN MUCH TRAINING OF THE HEAVIER
DOWNPOURS RESULTING IN LOCAL FLOODING. STORM TOTAL RAINFALL
ESTIMATES HAVE BEEN IN EXCESS OF 2 INCHES FROM NORTHWEST HARTFORD
COUNTY TO NORTHERN WORCESTER COUNTY...AND IN ANOTHER BAND ACROSS
NORTHERN CHESHIRE COUNTY. WITH SUNSET WE EXPECT THE TSTMS TO
DIMINISH. POPS WERE UPDATED TO LIKELY ALONG THE TRACK OF THE
REMAINING CONVECTION...DIMINISHING EARLY TONIGHT.
PLENTY OF FOG ALONG THE SOUTH COAST WITH VSBYS DOWN TO 1/4 MILE
ALONG THE RI COAST BUT REMAINING AT 1-4 MILES ELSEWHERE. WITH HIGH
DEWPOINTS/LIGHT WIND/WET GROUND...EXPECT LOW CLOUDS AND FOG TO
EXPAND ACROSS THE COASTAL PLAIN DURING THE NIGHT. CONTINUE TO HAVE
CONCERN ABOUT 1/4 MILE VSBYS. BUT THE MOST NATURAL SPOT FOR
THIS...NANTUCKET...IS HOLDING AT 4 MILES. WILL HOLD OFF ON A DENSE
FOG HEADLINE AND AWAIT TRENDS.
WITH DEWPOINTS 66-71...EXPECT MIN TEMPS ROUGHLY 65 TO 70.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
SATURDAY...A SHORTWAVE MOVES THROUGH THE UPPER LEVEL FLOW BRINGING
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON.
THERE IS A SIGNIFICANT AMOUNT OF SHEAR PARTICULARLY WHEN COMPARED
TO PREVIOUS DAYS. UPWARDS OF 40 KTS OF 0-6KM BULK SHEAR INDICATED
ON ALL THE MODELS. THE MID LEVEL LAPSE RATES ARE STILL FAIRLY
MODEST BUT PROVIDED THERE IS DECENT HEATING...THERE SHOULD BE
PLENTY OF INSTABILITY AROUND. THE PWATS ARE FORECAST TO BE A
LITTLE LOWER...BUT STILL WILL BE PLENTY HIGH...WITH 1.5 TO 1.75
INCHES OVER THE SOUTHEAST AND LOWER AMOUNTS TO THE NORTH AND
WEST...ALL STILL OVER AN INCH. FINALLY...SOUTHERN NEW ENGLAND IS
IN THE FAVORABLE RIGHT ENTRANCE REGION OF THE UPPER JET. WENT WITH
HIGH CHANCE POPS...THINKING MORE IN TERMS OF COVERAGE...WITH
SCATTERED SHOWERS AND THUNDERSTORMS. THE GREATEST THREAT REMAINS
THE HEAVY RAIN AND URBAN FLOODING...HOWEVER...THERE IS POTENTIAL
FOR STRONG TO POSSIBLY DAMAGING WINDS AS WELL AS HAIL WITH THESE
STORMS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
BIG PICTURE/PREFERENCES... MERIDIONAL FLOW THROUGH MIDWEEK WITH
RIDGES OVER THE WEST ATLANTIC AND WESTERN USA...TROUGHS/CLOSED LOWS
OVER THE GREAT LAKES-MISS RVR VALLEY AND EASTERN PACIFIC. THE GREAT
LAKES TROUGH BREAKS DOWN WEDNESDAY-THURSDAY AND EJECTS THROUGH NEW
ENGLAND TOWARD FRIDAY. THIS IS A PERSISTENCE PATTERN FOR MOST OF
THE LONG TERM...BUT HOLD OUT HOPE FOR CHANGES TOWARD THE END OF
THE WEEK. THE GFS AND ECMWF WERE SIMILAR IN THEIR MASS FIELDS...SO
WE USED A BLEND OF GFS/ECMWF GRIDS.
THE DAILIES...
SATURDAY NIGHT-SUNDAY... STALLED SURFACE FRONT IN THE VICINITY/UPPER
JET TO THE NORTHWEST BUT LINGERING/DIMINISHING LOW LEVEL JET
OFFSHORE POINTING TOWARD NOVA SCOTIA. PW/S REMAIN AT 1.5 TO 2.0
INCHES. SO CONTINUED CHANCE OF SHOWERS/DOWNPOURS WITH CLOUDS AND
DRIZZLE IN BETWEEN. HIGHEST POPS CAPE AND ISLANDS DIMINISHING
TOWARD THE NORTHWEST.
SUNDAY NIGHT-MONDAY... ANOTHER SHORTWAVE MOVES UP ACROSS THE REGION
WITH INCREASED LOW LEVEL JET AND TURNING OF THE LOW LEVEL WINDS TO
SOUTH. PW/S INCREASE TO AROUND 2 INCHES. THIS MEANS MORE LOW LEVEL
LIFT ON A JUICY AIRMASS. EXPECT SHOWERS/TSTMS WITH HEAVY DOWNPOURS
MOVING UP FROM THE SOUTH SUNDAY NIGHT AND CONTINUING MONDAY.
CONTINUE LIKELY POPS.
TUESDAY THROUGH FRIDAY... INGREDIENTS REMAIN IN PLACE THROUGH AT
LEAST THURSDAY...AND UPPER TROUGH SLIDES THROUGH ON FRIDAY. SO
EXPECT TO CONTINUE CHANCE POPS THROUGH THE PERIOD. GFS SHOWS
DIMINISHING PW VALUES FRIDAY NIGHT AND AFTER AS THE TROUGH MOVES
OFF. SO THERE IS POTENTIAL FOR THE CLOUDY/WET/HUMID PATTERN TO BREAK
BY THE END OF NEXT WEEK.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
TONIGHT...HIGH CONFIDENCE IN TRENDS...MODERATE CONFIDENCE IN
TIMING. THUNDERSTORMS IN SOUTHERN NH/CENTRAL MASS WILL DIMINISH
EARLY TONIGHT. BRIEF IFR CIGS/VSBYS IN ANY LINGERING STORMS.
CIGS/VSBYS WILL DETERIORATE TO IFR/LIFR IN FOG IN MANY AREAS
TONIGHT. BEST CHANCES WILL BE ALONG THE SOUTH COAST/ISLANDS AND IN
THE CONNECTICUT VALLEY AT OR ABOVE SPRINGFIELD AND WESTFIELD.
SATURDAY...MODERATE CONFIDENCE. SLOW IMPROVEMENT TO VFR THROUGH
THE MORNING. THEN MAINLY VFR. BRIEF MVFR/IFR CONDITIONS IN SCT
SHRA/TSRA DURING THE AFTN HOURS.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. CONFIDENT IN OVERALL
TRENDS HOWEVER LOW CONFIDENCE IN TIMING...PARTICULARLY WITH
CONVECTION.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. CONFIDENT IN OVERALL
TRENDS HOWEVER LOW CONFIDENCE IN TIMING...PARTICULARLY WITH
CONVECTION.
OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
MODERATE CONFIDENCE.
NO CHANGES IN THE WEATHER PATTERN THROUGH MUCH OF THE UPCOMING WEEK.
THIS WILL MEAN SHOWERS AND SCATTERED TSTMS THROUGH AT LEAST
WEDNESDAY...SOME WITH HEAVY DOWNPOURS. THE DAYTIME MAY HAVE BASELINE
OF VFR...BUT WITH MVFR/IFR CIGS AND VSBYS IN ANY SHOWERS/TSTMS. THE
VERY HUMID AIRMASS LINGERS THROUGH THE PERIOD...SO NIGHT AND MORNING
FOG WILL BRING IFR/LIFR CIGS/VSBYS. THE LOW CLOUDS AND FOG MAY
LINGER DURING THE DAY ACROSS PARTS OF THE CAPE AND ISLANDS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH SATURDAY...HIGH CONFIDENCE...SCA CONTINUES ACROSS THE
WATERS. CONTINUED TO UNDERCUT WNA WAVE GUIDANCE BY ABOUT 10
PERCENT TO ACCOUNT FOR ITS SOUTHERLY BIAS. IN ADDITION...SOUTHERLY
WIND GUSTS TO 25 KTS ARE POSSIBLE ON THE NEAR SHORE WATERS
SATURDAY AFTERNOON. OTHERWISE...SHOWERS AND THUNDERSTORMS ARE
POSSIBLE ACROSS THE WATERS THROUGH SATURDAY. MAIN THREATS ARE LIGHTNING
AND HEAVY RAIN REDUCING VISIBILITIES. POOR VISIBILITY IN FOG
TONIGHT WITH 1/4 MILE VSBYS DEVELOPING ESPECIALLY ALONG THE RI AND
CAPE COD/ISLANDS COASTS.
OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
MODERATE CONFIDENCE.
NO CHANGE IN THE WEATHER PATTERN THROUGH MUCH OF THE UPCOMING WEEK.
THIS WILL MEAN SHOWERS/TSTMS/FOG WITH VERY HUMID AIR. THERE WILL BE
POOR VSBYS AT TIMES...AND 1/4 MILE VSBYS IN FOG POSSIBLE EACH NIGHT
AND MORNING. SOUTH TO SOUTHWEST WINDS THROUGH THE PERIOD. WIND GUSTS
WILL BE 20 KNOTS OR LESS. BUT THE STEADY WIND DIRECTION WILL HELP
BUILD SEAS WITH WAVE HEIGHTS OF 5 TO 10 FEET EXPECTED ACROSS THE
OUTER COASTAL WATERS AND EXPOSED PORTIONS OF THE SOUTHERN SOUNDS
SUCH AS RI SOUND AND POSSIBLY BLOCK ISLAND SOUND. A SMALL CRAFT
ADVISORY WILL BE NEEDED FOR THESE ROUGH SEAS THROUGH
MIDWEEK...ESPECIALLY ACROSS THE OUTER COASTAL WATERS.
&&
.HYDROLOGY...
FLASH FLOOD WATCH CONTINUES THROUGH EARLY TONIGHT. INSTANTANEOUS
RAINFALL RATES FROM THE RADAR HAVE BEEN ESTIMATED AT ABOUT 2
INCHES PER HOUR OVER THE PAST FEW HOURS WITH STORM TOTALS IN
EXCESS OF 2 INCHES. SEVERAL REPORTS OF FLOODING/ROAD WASHOUTS. SO
THE POTENTIAL FOR HEAVY RAINFALL CONTINUES. WILL NEED TO KEEP AN
EYE ON MAINLY URBANIZED AREAS...WHERE CONVECTIVE HEAVY RAIN MAY
LEAD TO URBAN FLASH FLOODING.
&&
.CLIMATE...
WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN
CONTINUING INTO THE WEEKEND WE WILL BE ADDING TO THE ALREADY HIGH
MONTHLY TOTALS FOR RAIN DAILY. BELOW PLEASE FIND THE TOP 10
WETTEST JUNE RAINFALL TOTALS FOR EACH OF OUR FOUR CLIMATE
SITES...THESE INCLUDE RAINFALL TOTALS FOR JUNE 2013 ENDING AT 5 PM
THE AFTERNOON OF JUNE 28.
BOSTON...
1. 13.20 INCHES IN 1982
2. 11.58 INCHES IN 1998
3. 10.32 INCHES IN 2013
4. 10.09 INCHES IN 2006
5. 9.13 INCHES IN 1931
6. 8.63 INCHES IN 1959
7. 8.05 INCHES IN 1922
8. 7.79 INCHES IN 1881
9. 7.74 INCHES IN 1986
10. 7.25 INCHES IN 1875
HARTFORD...
1. 13.60 INCHES IN 1982
2. 10.79 INCHES IN 2013
3. 9.66 INCHES IN 1972
4. 9.16 INCHES IN 2006
5. 8.08 INCHES IN 1937
6. 8.00 INCHES IN 1920
7. 7.79 INCHES IN 1948
8. 7.18 INCHES IN 1998
9. 6.92 INCHES IN 1922
10. 6.79 INCHES IN 1986
PROVIDENCE...
1. 11.08 INCHES IN 1982
2. 9.86 INCHES IN 2013
3. 9.61 INCHES IN 1998
4. 9.24 INCHES IN 2006
5. 7.21 INCHES IN 1938
6. 6.83 INCHES IN 1978
7. 6.80 INCHES IN 1920
8. 6.72 INCHES IN 2001
9. 6.58 INCHES IN 1922
10. 5.84 INCHES IN 1989
WORCESTER...
1. 12.17 INCHES IN 1982
2. 10.06 INCHES IN 2013
3. 9.68 INCHES IN 1998
4. 9.25 INCHES IN 1972
5. 8.31 INCHES IN 1922
6. 7.78 INCHES IN 1968
7. 7.44 INCHES IN 1903
8. 7.39 INCHES IN 1938
9. 7.21 INCHES IN 1986
10. 6.98 INCHES IN 1973 & 1935
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR MAZ002>021-
026.
NH...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR NHZ011-012-
015.
RI...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ231>234.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ235-237-
250-254>256.
&&
SYNOPSIS...WTB/RLG
NEAR TERM...WTB/RLG
SHORT TERM...RLG
LONG TERM...WTB
AVIATION...WTB/RLG
MARINE...WTB/RLG
HYDROLOGY...
CLIMATE...Hazardous weather outlook, Jun 28, 6:25 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 625 PM EDT FRI JUN 28 2013 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-003-292230- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-WESTERN KENT RI- 625 PM EDT FRI JUN 28 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT OF THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND AND THROUGH THE FIRST HALF OF NEXT WEEK. THE STRONGEST STORMS SHOULD OCCUR DURING THE AFTERNOON AND EVENING HOURS. THE MAIN CONCERN WILL BE HEAVY RAIN AND LOCALIZED FLOODING. A SECONDARY CONCERN WILL BE STRONG OR DAMAGING WINDS AND POSSIBLY HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ017>021-RIZ002-004>007-292230- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 625 PM EDT FRI JUN 28 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. AREAS OF FOG MOVING UP FROM THE SOUTH COAST MAY REDUCE VISIBILITIES TO 1/4 MILE OR LESS IN SOME SPOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT OF THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND AND THROUGH THE FIRST HALF OF NEXT WEEK. THE STRONGEST STORMS SHOULD OCCUR DURING THE AFTERNOON AND EVENING HOURS. THE MAIN CONCERN WILL BE HEAVY RAIN AND LOCALIZED FLOODING. A SECONDARY CONCERN WILL BE STRONG OR DAMAGING WINDS AND POSSIBLY HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-RIZ008-292230- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 625 PM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. THERE WILL BE LOCALLY DENSE FOG TONIGHT WITH THE VISIBILITY 1/4 MILE OR LESS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOCALLY DENSE FOG...AT NIGHT AND IN THE MORNING...WILL CONTINUE TO BE A CONCERN THROUGH THE WEEKEND AND THE FIRST HALF OF NEXT WEEK. THE THREAT OF THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND AND THROUGH THE FIRST HALF OF NEXT WEEK. THE STRONGEST STORMS SHOULD OCCUR DURING THE AFTERNOON AND EVENING HOURS. THE MAIN CONCERN WILL BE HEAVY RAIN AND LOCALIZED FLOODING. A SECONDARY CONCERN WILL BE STRONG OR DAMAGING WINDS AND POSSIBLY HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-292230- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 625 PM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOCALLY DENSE FOG WILL BRING VISIBILITIES OF 1/4 MILE OR LESS AT TIMES EACH NIGHT AND MORNING THROUGH THE MIDDLE OF NEXT WEEK. AREAS AROUND NANTUCKET MAY MAINTAIN THE POOR VISIBILITIES THROUGH EACH DAY AS WELL. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jun 28, 3:27 PM EDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
327 PM EDT FRI JUN 28 2013
CTZ003-MAZ011-282000-
TOLLAND CT-EASTERN HAMPDEN MA-
327 PM EDT FRI JUN 28 2013
...STRONG THUNDERSTORM...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EAST LONGMEADOW...OR 6 MILES SOUTH OF
SPRINGFIELD...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
HEAVY RAIN THAT MAY RESULT IN POOR DRAINAGE STREET FLOODING.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...EAST LONGMEADOW...LONGMEADOW...PALMER...LUDLOW...
HAMPDEN...WILBRAHAM...MONSON...SOMERS...BRIMFIELD AND WALES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4223 7246 4223 7241 4219 7240 4219 7237
4222 7234 4224 7228 4223 7226 4224 7223
4218 7226 4215 7220 4216 7214 4211 7213
4192 7251 4194 7251 4195 7249 4203 7251
4203 7261
TIME...MOT...LOC 1923Z 224DEG 18KT 4202 7249
FRANKSpecial weather statement, Jun 28, 5:53 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
553 PM EDT FRI JUN 28 2013
NHZ011-282245-
CHESHIRE NH-
553 PM EDT FRI JUN 28 2013
...STRONG THUNDERSTORMS...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TROY...OR 10 MILES SOUTH OF KEENE...MOVING
NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM. IN ADDITION...HEAVY RAIN MAY RESULT IN MINOR POOR
DRAINAGE STREET FLOODING.
LOCATIONS IMPACTED INCLUDE...
JAFFREY...DUBLIN...FITZWILLIAM...RICHMOND...WINCHESTER...STODDARD...
MARLBOROUGH...NELSON...TROY...ROXBURY...HARRISVILLE AND SWANZEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4302 7206 4295 7206 4294 7201 4284 7198
4272 7216 4272 7231 4278 7243 4313 7207
4313 7204
TIME...MOT...LOC 2149Z 222DEG 21KT 4281 7224
FRANKSpecial weather statement, Jun 28, 5:57 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
557 PM EDT FRI JUN 28 2013
MAZ003-010-282245-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-
557 PM EDT FRI JUN 28 2013
...STRONG THUNDERSTORM...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AMHERST...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...SHUTESBURY...LEVERETT...PELHAM...NEW SALEM...ORANGE...
HADLEY...WENDELL AND ERVING.
LAT...LON 4268 7238 4260 7226 4256 7228 4253 7227
4251 7224 4248 7229 4244 7229 4240 7232
4236 7231 4226 7250 4234 7261
TIME...MOT...LOC 2154Z 222DEG 21KT 4235 7249
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 11:47 PM EDT | Areal Flood Warning | BOX | Cheshire | 118 min |
Nearby
Flash Flood Warnings in New Hampshire, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.